Alert archive / Oklahoma / River Flood Advisories in 2017
River Flood Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 21, 2017, 9:01 AM CDT for Tulsa County, Oklahoma. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 9:01 AM CDT (14:01 UTC)
- Expired
- Apr 23, 2017, 1:00 PM CDT
- In force
- 52 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 17.85 ft at Apr 22, 2017, 9:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
037 WGUS84 KTSA 211401 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 901 AM CDT Fri Apr 21 2017 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County Flint Creek near Kansas affecting Cherokee and Delaware Counties OKC021-041-212201- /O.NEW.KTSA.FL.Y.0003.170421T1401Z-170423T0000Z/ /KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 AM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Advisory for The Flint Creek near Kansas. * At 8:30 AM Friday, the stage was 6.3 feet. * Action stage is 8.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 8.3 feet late tonight, which is below flood stage. * Impact...At 8.0 feet, Flint Creek threatens individual campsites and becomes dangerous for recreational floating. && LAT...LON 3630 9461 3620 9456 3607 9482 3619 9483 $$ OKC143-212200- /O.NEW.KTSA.FL.Y.0004.170421T1401Z-170423T1800Z/ /OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 901 AM CDT Fri Apr 21 2017 The National Weather Service in Tulsa has issued a * Flood Advisory for The Bird Creek near Owasso-Mingo. * At 8:00 AM Friday, the stage was 6.1 feet. * Action stage is 17.0 feet. * Flood stage is 18.0 feet. * Forecast...The river will rise to near 17.9 feet by Saturday evening, which is just below flood stage. This forecast should be closely monitored. Rain is ongoing over the area. If more rain occurs than currently expected, Bird Creek near Owasso-Mingo could exceed flood stage. Continue to monitor for updates and potential upgrade to a warning. * Impact...At 18.0 feet, minor flooding occurs at Mohawk Park and along 56th Street North near Mingo Road. At 17.0 feet, faster flows are expected along the river but no flooding occurs. Interests near the river and near Mohawk Park should continue to monitor later forecasts. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
1 follow-up statement
021 WGUS84 KTSA 211924 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 224 PM CDT Fri Apr 21 2017 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County OKC143-211954- /O.CAN.KTSA.FL.Y.0004.000000T0000Z-170423T1800Z/ /OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 224 PM CDT Fri Apr 21 2017 The Flood Advisory is cancelled for The Bird Creek near Owasso-Mingo and has been replaced by a Flood Warning. * At 1:00 PM Friday, the stage was 7.8 feet. * Action stage is 17.0 feet. * Flood stage is 18.0 feet. * Forecast...The river is forecast to rise above flood stage by early Saturday morning. Therefore the Flood Advisory is cancelled for this location and has been replaced by a Flood Warning. Please refer to the Flood Warning and any follow up statements for further information. * Impact...At 20.0 feet, moderate flooding occurs near 56th Street North near Mingo Road. Mingo Road near 66th Street North may become impassable. Access roads near the Oxley Nature Center at Mohawk Park may be flooded. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 21, 6:55 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 21, 6:55 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 655 AM CDT Fri Apr 21 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Initial convective complex currently moving through northwest Arkansas this morning with IFR conditions in the stronger storms. Multiple rounds of showers/thunderstorms expected across E OK/NW AR today through the evening hours. Storms should begin clearing NW OK by mid evening and shift east of AR TAF sites shortly after midnight. && .PREV DISCUSSION... /Issued 307 AM CDT Fri Apr 21 2017/ DISCUSSION... Early morning water vapor imagery showed progressive shortwave trough moving across northeastern New Mexico and over the OK/TX panhandles. The surface front extended from a low southwest of Midland northeast to near Wichita Falls through southeast Oklahoma. Elevated storms are ongoing across northeast Oklahoma, forming along and north of the 850mb front. So far these storms have been below severe limits. Most areas have received up to a half inch of rain with isolated amounts over an inch. The main concern today will be additional heavy rain and the potential for flooding. There are several rivers in our area which are forecast to have minor or moderate flooding based on forecast precipitation amounts. The NAM shows the heaviest QPF axis farther north across far northeast Oklahoma into northwest Arkansas while the ECMWF is a bit farther south. It does appear that widespread 2-3" amounts will occur today with locally higher amounts. We will add Sequoyah and McIntosh counties to the ongoing Flood Watch. As far as severe weather, the better potential is south of I-40. The front will not lift north in areas where there has been recent or ongoing convection. There are some storms approaching from central OK that could produce isolated large hail across mainly east central Oklahoma this morning. If storms can initiate later this afternoon along the stalled front in southern Oklahoma, they could affect mainly southeast Oklahoma by late afternoon. Short wave trough axis will be over northeast Oklahoma tonight, which will drive the boundary south and bring an end to the rain by early Saturday morning. Temperatures on Saturday will be quite chilly compared to recent days, with highs in the 50s and lows on Sunday morning in the upper 30s to mid 40s. Sunday will bring a return to sunshine and a warmup, with the next chance for precipitation arriving by Wednesday. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through this evening for OKZ054>072. AR...Flood Watch through this evening for ARZ001-002-010-011. && SHORT TERM...12 AVIATION...12
Hazardous weather outlook, Apr 21, 4:59 AM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Fri Apr 21 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Fri Apr 21 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA....Southeast Oklahoma
ONSET....This afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...This afternoon.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A cluster of strong thunderstorms with locally heavy rain will
continue spreading across eastern Oklahoma into northwest
Arkansas this morning as a front stalls over the region. Small
hail, gusty winds and locally heavy rainfall will be likely in the
stronger storms.
Additional strong to severe thunderstorms are expected to develop
across portions of eastern Oklahoma this afternoon in association
with an approaching upper level jet streak moving out of the
central Rockies. The convective line will sweep across southeast
Oklahoma and northwest Arkansas late this afternoon into the
evening hours with large hail, damaging winds and heavy rainfall.
A tornado or two will also be possible across southeast Oklahoma,
possibly extending into west-central Arkansas.
Flash flooding will become a significant concern with widespread
2 to 4 inches of rainfall expected through tonight with locally 6
inches possible. The heavy rainfall and severe weather threat
will begin to diminish after midnight as storms move east of the
area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY and Sunday...No Hazards.
MONDAY...High Wind Potential.
TUESDAY...No Hazards.
WEDNESDAY and Thursday...Thunderstorm Potential.
EXTENDED DISCUSSION...
Cooler conditions are expected behind the front through the weekend
as high pressure builds into the region. Shower and thunderstorm
chances will return Wednesday into Thursday of next week as another
storm system approaches from the west.
weather.gov/tulsa Contains additional information.In the hours before
Special weather statement, Apr 21, 6:42 AM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Tulsa OK 642 AM CDT FRI APR 21 2017 ARZ010-011-211215- Madison AR-Washington AR- 642 AM CDT FRI APR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND EASTERN WASHINGTON COUNTIES UNTIL 715 AM CDT... At 642 AM CDT, a strong thunderstorm was located 3 miles southwest of West Fork, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... Elkins... West Fork... Greenland... Winslow... Hindsville... Wesley... Blackburn... Brentwood... Strickler... Johnson... Goshen... Black Oak... Georgetown... Walnut Grove... Woolsey... Crosses... Combs... This includes Interstate 49 between mile markers 44 and 68. LAT...LON 3580 9433 3612 9430 3617 9381 3579 9383 TIME...MOT...LOC 1142Z 260DEG 30KT 3588 9422
Local storm report, Apr 21, 7:04 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
704 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND GST 1 S WEBBERS FALLS 35.50N 95.13W
04/21/2017 M72 MPH MUSKOGEE OK MESONET
&&
JDSLocal storm report, Apr 21, 7:39 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND DMG BARLING 35.33N 94.30W
04/21/2017 SEBASTIAN AR BROADCAST MEDIA
REPORT OF WOMAN TRAPPED AFTER TREE FELL ON CAMPER
TRAILER. TIME ESTIMATED VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:07 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
807 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM TSTM WND DMG 1 SSW OZARK 35.47N 93.84W
04/21/2017 FRANKLIN AR LAW ENFORCEMENT
HWY 23 BLOCKED DUE TO FALLEN TREES. LOCATION ESTIMATED
VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:09 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG FORT SMITH 35.39N 94.40W
04/21/2017 SEBASTIAN AR LAW ENFORCEMENT
POWER LINES DOWN IN FORT SMITH. TIME ESTIMATED VIA RADAR.
&&
PMMLocal storm report, Apr 21, 8:31 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 AM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM TSTM WND DMG ALMA 35.48N 94.22W
04/21/2017 CRAWFORD AR PUBLIC
LARGE PORTION OF TREE DOWN IN ALMA. TIME ESTIMATED VIA
RADAR.
&&
PMMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:50 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Adair, Delaware | 47 hr |
| Apr 21, 1:53 AM CDT | River Flood Warning | TSA | Cherokee | 70 hr |
| Apr 21, 1:58 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| Apr 21, 3:29 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Apr 21, 3:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Apr 21, 4:03 AM CDT | Special Weather Statement | TSA | Okfuskee | 42 min |
| Apr 21, 4:16 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 21, 4:42 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okmulgee | 48 min |
| Apr 21, 5:35 AM CDT | Special Weather Statement | TSA | Muskogee | 40 min |
| Apr 21, 5:49 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 41 min |
| Apr 21, 6:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 38 min |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 42 hr |
| Apr 21, 8:43 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 54 hr |
| Apr 21, 8:52 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 56 hr |
| Apr 21, 9:01 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 34 hr |
| Apr 21, 9:30 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Apr 21, 9:51 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Apr 21, 9:57 AM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 67 min |
| Apr 21, 10:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Apr 21, 10:23 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Apr 21, 11:00 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 45 min |
| Apr 21, 11:03 AM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 42 min |
| Apr 21, 11:18 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 42 min |
| Apr 21, 11:39 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 51 min |
| Apr 21, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 39 min |
| Apr 21, 11:53 AM CDT | Flash Flood Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Apr 21, 12:07 PM CDT | Areal Flood Advisory | TSA | Cherokee | 113 min |
| Apr 21, 12:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 35 min |
| Apr 21, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 44 min |
| Apr 21, 12:23 PM CDT | Areal Flood Advisory | TSA | Adair | 112 min |
| Apr 21, 12:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha, Sequoyah | 52 min |
| Apr 21, 12:50 PM CDT | Areal Flood Advisory | TSA | Delaware | 3 hr |
| Apr 21, 1:50 PM CDT | River Flood Warning | TSA | Osage | 14 hr |
| Apr 21, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| Apr 21, 2:13 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Apr 21, 2:15 PM CDT | River Flood Warning | TSA | Creek | 24 hr |
| Apr 21, 2:19 PM CDT | River Flood Warning | TSA | Tulsa | 47 hr |
| Apr 21, 2:23 PM CDT | River Flood Warning | TSA | Washington | 37 hr |
| Apr 21, 2:41 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Apr 21, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Apr 21, 2:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Apr 21, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 40 min |
| Apr 21, 3:27 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 3 hr |
| Apr 21, 3:57 PM CDT | Areal Flood Advisory | TSA | Mayes, Rogers, Wagoner | 5 hr |
| Apr 21, 4:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Apr 21, 5:19 PM CDT | Special Weather Statement | TSA | Muskogee | 41 min |
| Apr 21, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Apr 21, 5:47 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 43 min |
| Apr 21, 6:21 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Apr 21, 6:30 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 2 hr |
| Apr 21, 6:38 PM CDT | Special Weather Statement | TSA | Haskell | 37 min |
| Apr 21, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 49 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
Nearby
River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.